Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 55, NWS Memphis, TN

April 9, 2015Dunklin County, Missouri; Clay County, Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 9, 2015, 6:59 PM CDT for Dunklin County, Missouri; Clay County, Greene County, Arkansas. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 6:59 PM CDT (23:59 UTC)
Expired
Apr 9, 2015, 7:22 PM CDT
In force
23 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 7:00 PM CDTHAIL 1.5Gainesville, ARLARGE HAIL IN GAINESVILLE.
Apr 9, 7:11 PM CDTHAIL 1Lafe, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 6:32 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 12.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS54 KMEG 092359
SVRMEG
ARC021-055-MOC069-100045-
/O.NEW.KMEG.SV.W.0055.150409T2359Z-150410T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN ARKANSAS...
  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 745 PM CDT

* AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEECH
  GROVE...OR NEAR CROWLEYS RIDGE STATE PARK...MOVING NORTHEAST AT 50
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PARAGOULD...KENNETT...MALDEN...PIGGOTT...CAMPBELL...RECTOR...
  MARMADUKE...CROWLEYS RIDGE STATE PARK...OAK GROVE HEIGHTS...
  HOLCOMB...LAFE...ST. FRANCIS...POLLARD...GREENWAY...EVENING STAR...
  WALCOTT...SAINT FRANCIS...BEECH GROVE...CROCKETT AND NIMMONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3662 8997 3622 8997 3599 9064 3616 9076
TIME...MOT...LOC 2359Z 237DEG 44KT 3612 9064 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
462 
WWUS54 KMEG 100007
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
707 PM CDT THU APR 9 2015

ARC021-055-MOC069-100045-
/O.CON.KMEG.SV.W.0055.000000T0000Z-150410T0045Z/
GREENE AR-CLAY AR-DUNKLIN MO-
707 PM CDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN GREENE...EASTERN CLAY AND EASTERN DUNKLIN
COUNTIES...

AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAFE...OR 8
MILES WEST OF MARMADUKE...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PARAGOULD...KENNETT...MALDEN...PIGGOTT...CAMPBELL...RECTOR...
MARMADUKE...OAK GROVE HEIGHTS...HOLCOMB...LAFE...ST. FRANCIS...
POLLARD...GREENWAY...SAINT FRANCIS...BEECH GROVE...CROCKETT...
NIMMONS...FRITZ...GAINESVILLE AND WEST KENNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3662 8997 3622 8997 3604 9051 3622 9066
TIME...MOT...LOC 0007Z 237DEG 44KT 3618 9053 

HAIL...1.00IN
WIND...60MPH
 
$$
941 
WWUS54 KMEG 100019
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
719 PM CDT THU APR 9 2015

ARC021-055-MOC069-100045-
/O.CON.KMEG.SV.W.0055.000000T0000Z-150410T0045Z/
GREENE AR-CLAY AR-DUNKLIN MO-
719 PM CDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN GREENE...EASTERN CLAY AND NORTHEASTERN DUNKLIN
COUNTIES...

AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARMADUKE...
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KENNETT...MALDEN...PIGGOTT...CAMPBELL...RECTOR...MARMADUKE...
HOLCOMB...ST. FRANCIS...POLLARD...GREENWAY...SAINT FRANCIS...
CROCKETT...NIMMONS...FRITZ...WEST KENNETT...BELL CITY...LEONARD...
KNOB...RHYNE AND LORINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3662 8997 3622 8997 3615 9034 3629 9053
TIME...MOT...LOC 0018Z 237DEG 42KT 3625 9039 

HAIL...1.00IN
WIND...60MPH
 
$$
043 
WWUS54 KMEG 100022 RRA
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
722 PM CDT THU APR 9 2015

ARC021-055-MOC069-100032-
/O.CAN.KMEG.SV.W.0055.000000T0000Z-150410T0045Z/
GREENE AR-CLAY AR-DUNKLIN MO-
722 PM CDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE...EASTERN
CLAY AND NORTHEASTERN DUNKLIN COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
EASTERN ARKANSAS AND SOUTHEASTERN MISSOURI.

LAT...LON 3662 8997 3622 8997 3615 9034 3629 9053
TIME...MOT...LOC 0021Z 237DEG 44KT 3628 9033 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:12 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 9, 6:12 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CDT THU APR 9 2015

.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 241 PM CDT THU APR 9 2015/

DISCUSSION...

SEVERE WEATHER EXPECTED TONIGHT AS A COLD FRONT WILL MOVE THROUGH
THE MIDSOUTH OVERNIGHT. STARTING TO SEE SOME THUNDERSTORM
DEVELOPMENT IN THE ARKLATEX REGION. THESE STORMS ARE DEVELOPING IN
ASSOCIATION WITH A SHORTWAVE AS WELL AS AHEAD OF AN AREA WHERE A
SECONDARY SFC LOW IS TRYING TO DEVELOP. THESE STORMS WILL MOVE
NORTHEASTWARD TOWARD THE MIDSOUTH AND WILL LIKELY AFFECT EAST-CENTRAL
ARKANSAS INTO NORTHWEST MISSISSIPPI AFTER 4 PM CDT. TEMPERATURES
HAVE WARMED INTO THE LOWER 80S ACROSS MUCH OF THE AREA. THIS HAS
CREATED A WARM AND UNSTABLE AIRMASS WITH CAPE VALUES ALREADY
AROUND 2500 J/KG NUDGING UP THE MISSISSIPPI DELTA INTO MEMPHIS.
0-1KM SRH VALUES ARE AROUND 150-200 M2/S2...COULD SEE VALUES
ENHANCE A LITTLE BIT IF AND WHERE A SECONDARY SFC LOW DEVELOPS.
THIS COULD ALLOW FOR A DISCRETE SUPERCELL TO DEVELOP. THUS THE
POTENTIAL FOR AN ISOLATED TORNADO EXISTS THIS AFTERNOON ACROSS
AREAS MAINLY SOUTH AND WEST OF MEMPHIS. HOWEVER...MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL.

MEANWHILE ACROSS WESTERN MISSOURI...A LINE OF THUNDERSTORMS IS
DEVELOPING ALONG THE COLD FRONT. THIS LINE WILL EVOLVE INTO A
SQUALL LINE PUSHING INTO NORTHEAST ARKANSAS AROUND 9 PM CDT. THIS
LINE WILL PROGRESS SOUTH AND EAST ACROSS THE CWA OVER THE COURSE
OF THE OVERNIGHT HOURS. LINE WILL EVENTUALLY BEGIN DIMINISHING
DURING THE EARLY MORNING HOURS AS LOSS OF DAYTIME HEATING
DECREASES INSTABILITY OVER THE AREA. HOWEVER...DAMAGING WINDS AND
LARGE HAIL WILL BE THREATS ESPECIALLY OVER AREA NORTH AND WEST OF
MEMPHIS.

LINGERING SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE MORNING
ON FRIDAY AROUND NORTHEAST MISSISSIPPI. OTHERWISE...HIGH PRESSURE
WILL BEGIN TO BUILD INTO THE AREA FROM THE NORTH. TEMPERATURES
WILL BE COOLER WITH HIGHS FROM THE UPPER 60S TO AROUND 70 DEGREES.

HIGH PRESSURE WILL CONTINUE INTO SATURDAY. EXPECT SUNNY SKIES AND
PLEASANT TEMPERATURES WITH HIGHS IN THE LOWER TO MID 70S.

BY SATURDAY NIGHT INTO SUNDAY...A WARM FRONT WILL BEGIN TO SURGE
NORTHWARD. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
TO OCCUR ALONG AND AHEAD OF THE FRONT. HIGHS ON SUNDAY WILL REACH
INTO THE MID TO UPPER 70S.

SUNDAY NIGHT THROUGH THURSDAY...MODEL AGREEMENT IS DECENT. A COLD
FRONT WILL LIKELY PUSH INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO
MONDAY BRINGING INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS.
THE FRONT WILL STALL OUT SOMEWHERE IN THE VICINITY OF THE MIDSOUTH
KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS RATHER HIGH EACH DAY
THROUGH THURSDAY WHEN ANOTHER COLD FRONT WILL COME THROUGH THE
AREA. THUS...NEXT WEEK COULD BE A WET WEEK. STAY TUNED.

KRM
&&

.AVIATION...
00Z TAF CYCLE

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT ALL
TAF SITES TONIGHT WITH TEMPOS AT JBR BETWEEN 10/00-04Z...MEM
BETWEEN 10/01-05Z...MKL BETWEEN 10/02-06Z...AND TUP BETWEEN
10/04-08Z. VFR CONDITIONS WILL DETERIORATE TO MVFR/IFR CONDITIONS
IN THUNDERSTORMS. PRECIPITATION WILL GRADUALLY COME TO AN END WITH
VFR CONDITIONS RETURNING LATE TONIGHT AT JBR AND SPREADING EAST
ACROSS THE REMAINDER OF TAF SITES TOWARDS FRIDAY MORNING. GUSTY S
WINDS WILL VEER NW/N WITH FRONTAL PASSAGE AND DIMINISH TO 7-10
KTS BY FRIDAY MORNING.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 9, 11:52 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT THU APR 9 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101900-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1152 AM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ENHANCED RISK FOR SEVERE WEATHER EXISTS FOR EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...MUCH OF WEST TENNESSEE AND
NORTHWEST MISSISSIPPI LATE THIS AFTERNOON THROUGH EARLY FRIDAY
MORNING AS A STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI
VALLEY. A SLIGHT RISK FOR SEVERE STORMS EXISTS FOR NORTHEAST
MISSISSIPPI AND AREAS IN WEST TENNESSEE NEAR THE TENNESSEE RIVER.

ISOLATED SUPERCELLS WILL BEGIN DEVELOPING ACROSS SOUTHERN
ARKANSAS DURING THE AFTERNOON HOURS. THESE STORMS WILL TRACK
NORTHEAST INTO EAST ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME
WEST TENNESSEE AND NORTHWEST MISSISSIPPI FROM THE LATE AFTERNOON
INTO THE EVENING HOURS. DAMAGING WINDS...LARGE HAIL AND AN
ISOLATED TORNADO WILL BE POSSIBLE WITH THESE STORMS. IN
ADDITION...A SQUALL LINE ASSOCIATED WITH THE COLD FRONT IS
EXPECTED TO BEGIN PUSHING INTO NORTHEAST ARKANSAS BY THE LATER
EVENING HOURS. THIS LINE WILL PUSH EAST AFFECTING THE ENTIRE
MIDSOUTH DURING THE OVERNIGHT HOURS. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREAT FROM THESE STORMS. LOCALIZED FLASH
FLOODING WILL ALSO POSSIBLE.

IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND
WEST OF THE MISSISSIPPI RIVER THROUGH EARLY THIS EVENING. REFER TO
THE LATEST PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:40 AM CDTWind AdvisoryMEGDunklin, Pemiscot15 hr
Apr 9, 1:10 PM CDTRiver Flood AdvisoryMEGPemiscot6 days
Apr 9, 1:10 PM CDTRiver Flood AdvisoryMEGMississippi9 days
Apr 9, 6:21 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.